Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 31, NWS Nashville, TN

February 12, 2000Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 12, 2000, 1:58 AM CST for Lawrence County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2000, 1:58 AM CST (07:58 UTC)
Expired
Feb 12, 2000, 2:30 AM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The radar

The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 2:15 AM CSTHail 0.75Loretto, TNDime size hail reported just south of Loretto.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 120800
SVRBNA
TNC099-120830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
158 AM CST SAT FEB 12 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG

* UNTIL 230 AM CST

* AT 154 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR LORETTO...MOVING NORTHEAST 45 MPH.
  ONE OF THE BIGGEST THREATS FROM THIS STORM WILL PROBABLY BE LARGE
  HAIL.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECASTx
OFFICE IN NASHVILLE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 8:50 PM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Feb 11, 8:50 PM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 PM CST FRI FEB 11 2000

SHRA/TSRA ACTIVITY THIS EVE SET OFF BY OVERRUNNING PATTERN N OF
STATIONARY FRONT...SHOWING UP BEST ON ETA LO LEVEL OMEGA FIELD...AND
BNA SOUNDING.  HEAVIEST RAIN...UP 3/4 TO 1 INCH...HAS BEEN FROM
PARSONS TO COLUMBIA IN THE W.  ETA PROGS OMEGA FEATURE TO MOVE NE W/
TIME AS IS CURRENT TREND.  HOWEVER...MORE INDIVIDUAL CELLS ARE
DEVLOPING OVER NE MS.  TEMPS RANGE FROM UPPER 30S NW TO UPPER 40S SE.

JUST HAD A REPORT OF SOME SMALL HAIL W/ CELLS IN NE MS AND SE WRN
TN...WILL UPDATE SW ZONES TO INCLUDE THUNDER AND POSSIBLE SMALL HAIL.

.BNA...NONE

MAG

In the hours before

Local storm report, Feb 11, 11:20 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    LEWISBURG                 TN   1 INCH HAIL
02/11/00   SUMNER                         REPORT BY SO

1055 PM    NORMANDY                  TN   1 INCH HAIL
02/11/00   COFFEE                         3 INCHES ON GROUND BY SO

GIRODO
Local storm report, Feb 11, 11:20 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
1120 PM CST FRI FEB 11 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM    LEWISBURG                 TN   1 INCH HAIL
02/11/00   MARSHALL                       REPORT BY SO

1055 PM    NORMANDY                  TN   1 INCH HAIL
02/11/00   BEDFORD                        3 INCHES ON GROUND BY SO

GIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:15 PM CSTSevere Thunderstorm WarningOHXWayne30 min
Feb 11, 10:16 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall29 min
Feb 11, 10:50 PM CSTSevere Thunderstorm WarningOHXCoffee, Franklin30 min
Feb 12, 2:49 AM CSTSevere Thunderstorm WarningOHXLawrence26 min
Feb 12, 2:57 AM CSTSevere Thunderstorm WarningOHXFranklin, Lincoln, Moore33 min
Feb 12, 3:19 AM CSTSevere Thunderstorm WarningOHXFranklin, Grundy26 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.